I am an diabatic high level patient and i was takin Glucophase 1000 mg 3 pills per day and two and half Amryl daily. Is that the reason for high potacium, My ECG test is ok and kidney function is also ok.
Hyperkalemia - I have high level of potacium in my blood that is 6.4, How I can reduce it to 4.0?
- 7 Jun 2015 by rchander1955
- 27 June 2015
- glucophage, hyperkalemia, kidney, blood, pill
Added 7 Jun 2015:
I have stopped eating all fruits and drinking any type of juices, But i didnot find any indication of lovering the potacium lavel in my blood, then doctor advised me to stop using Glucophace, then I staterted to take insulin injection,
Hyperkalemia is a possible side effect of Glucophage, but not Amaryl. With insulin it's possible to see a much lower potassium (K) level. Here's a quote from the side effects page at this site:
Hypokalemia and hypomagnesemia (low magnesium) have been associated with DKA (Diabetic KetoAcidosis), and may be due to insulin.
It appears that taking you off of Glucophage and starting you on insulin may help you lower your potassium levels into the normal range.
- Glucophage Information for Consumers
- Glucophage Information for Healthcare Professionals (includes dosage details)
- Side Effects of Glucophage (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Mar 2012 • 1 answer
Updated 25 May 2012 • 1 answer
Updated 1 Jul 2013 • 1 answer
Is a vitamin b12 level of 1,444 something to be concerned about? also patient has diabetes, stage 4?
Updated 13 Aug 2013 • 1 answer
Updated 30 Sep 2014 • 1 answer